MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WINN; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE WINN; WIRE, GUIDE, CATHETER
Model Number 1012475
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a chronic, totally occluded lesion in the left superficial femoral artery (sfa).The hi torque winn guide wire was being advanced and there was resistance with the anatomy, when the tip of the device sheared off into a chunk of calcification.During removal, resistance was noted with the anatomy and the windshield wiper method was used to remove the wire from the calcium.No attempts were made to retrieve the tip, it remains lodged in the calcium.The patient has been referred to a different physician for follow up.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties, patient effect and subsequent treatment appear to be related to the operational context of the procedure.It was reported that the guide wire interacted with the patient¿s heavily calcified lesion during use, resulting in the reported failure to advance.Additionally, it was reported that the guide wire tip separated during advancement.It is likely that manipulation of the wire, when resistance with the lesion was met, contributed to the reported separation.A separated tip would impact the wires maneuverability through the lesion, likely contributing to the reported difficult during removal.The separated portion of the wire was left embedded within the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HI-TORQUE WINN
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20964725
Report Number2024168-2024-14948
Device Sequence Number19882710
Product Code DQX
UDI-Device Identifier08717648156908
UDI-Public(01)08717648156908(17)260430(10)4050171
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K101648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number1012475
Device Catalogue Number1012475
Device Lot Number4050171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale